Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 3, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Feb 7, 2021, 10:54 AM EST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2021, 10:54 AM EST (15:54 UTC)
- Expired
- Feb 7, 2021, 11:30 AM EST
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.8
The text
As transmitted.
129
WHUS52 KMFL 071554
SMWMFL
AMZ610-071630-
/O.NEW.KMFL.MA.W.0003.210207T1554Z-210207T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1054 AM EST Sun Feb 7 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Lake Okeechobee...
* Until 1130 AM EST.
* At 1054 AM EST, a severe thunderstorm capable of producing
waterspouts was located near Buckhead Ridge, moving northeast at 30
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2716 8070 2712 8068 2711 8066 2707 8066
2702 8089 2711 8097 2719 8091 2717 8091
2716 8089 2717 8088 2714 8087 2720 8083
2721 8079
TIME...MOT...LOC 1554Z 245DEG 32KT 2706 8086
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
FELLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 7, 10:08 AM EST, 46 minutes earlier.
Area forecast discussion, Feb 7, 10:08 AM EST, 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 1008 AM EST Sun Feb 7 2021 .UPDATE... A line of showers with embedded thunderstorms can be observed on radar gradually pushing east/southeast across central Florida. This line, which is associated with the leading edge of the front moving into the state, will begin affecting SoFlo from NW to SE through the rest of today. POPs/Wx grids have been updated to better reflect the latest timing trend of the line, which has been advancing a little faster than earlier expected. Thus, showers with embedded storms should begin affecting the NW portions of the CWA within the next couple of hours, then gradually approaching the east coast metro areas later this afternoon. Convective analyses shows no significant parameters in place for strong/severe convection to become widespread, with modified CAPE and other instability parameters remaining marginal at best. However, one or two severe cells can not be ruled out yet, so will keep mention of potential for isolated severe storms in the forecast. && .PREV DISCUSSION... (Issued 655 AM EST Sun Feb 7 2021) AVIATION(12Z TAFS)... Predominately VFR conditions expected through the rest of ths morning, except APF where vis around 5-6sm are happening under a canopy of low stratus. Showers and a few storms are posible in the vicinity of the terminals after 17-19Z, which may bring brief periods of MVFR or even IFR at times. Winds become light and vaiable after 08/01. DISCUSSION... (Issued 349 AM EST Sun Feb 7 2021) SHORT TERM... Today A stout short-wave trough over the mid-Atlantic states continues to progress east/northeast, which is supporting deep surface cyclogenesis over the New England region. A long frontal boundary extends from the surface low off the northeast coastline, and drapes down through central Florida. Ahead of the boundary, S/SW flow will support efficient moisture transport, with a low-level jet of roughly 25-30 kt remaining intact. This pattern will allow for the continuation of synoptic-scale warm air advection, and an augmentation of the deep layer shear profile, providing a conditionally favorable environment for shower and isolated/scattered thunderstorms over the region today. While development is possible region-wide, the best chances as well as strongest storm potential will generally be confined to counties bordering Lake Okeechobee (Glades, Hendry, and Palm Beach Counties). Storm chances wane around sunset, although isolated/scattered showers may linger through the evening/night hours. Monday The aforementioned frontal boundary slowly progresses eastward, becoming quasi-stationary and splitting through south-central Florida. With forecast precipitable water indices remaining anomalously high (around 1.5-1.7 ins) and adequate instability in (1000-1500 J/kg SB CAPE), shower and thunderstorm chances may linger through the day Monday, particularly over the Atlantic metro region. Maximum temperatures will stay warm through the early week with low to mid 80s forecast across much of the region through Monday. LONG TERM... The frontal boundary will continue moving northward away from the area as a mid to upper level ridge of high pressure begins to build into the region on Tuesday. Winds will remain out of the south southeast through the middle of the week along with mainly dry conditions during this time frame. Warm and humid conditions will prevail during the middle of the week as highs generally rise into the lower 80s across the east coast metro areas to the mid to upper 80s over the interior sections. As the end of the week nears, high pressure will shift into the western Atlantic as another area of low pressure quickly moves off the Mid-Atlantic and New England coastline. The frontal boundary associated with this system will extend into the southeastern portion of the country and eventually move closer to South Florida. The GFS and the ECMWF have not shown much in the way of consistency from run to run as far as timing and intensity of potential showers and thunderstorms out ahead of the front during this time frame and whether or not the front actually makes a pass through the area or stalls out. Due to the high amount of uncertainty during this time frame, the latest forecast represents a blend of the models and increases the chances of showers and thunderstorms for the end of the week and into next weekend. This will continue to be monitored as the week progresses. AVIATION(06Z TAFS)... Predominately VFR conditions expected through the early part of the TAF cycle, however patchy fog is affecting the terminals early this morning, and may intermittently result in MVFR/IFR conditions. Rain chances increase ahead of a front in the late morning, with VCTS possible at APF/PBI during the late morning/early afternoon, and VCSH elsewhere. Winds generally SSE becoming SW with time, however wind gusts near showers/storms may be locally higher. MARINE... Winds will remain south/southwest around 15 kt, with higher occasional gusts around 25 kt. Showers and thunderstorms are possible, mainly during the morning hours over the Gulf waters, and afternoon/evening hours for the Atlantic waters. Locally higher wind gusts, occasional lightning, and brief reductions to visibilities are possible. && .PRELIMINARY POINT TEMPS/POPS... Miami 69 83 70 83 / 20 40 10 10 West Kendall 67 84 67 84 / 20 30 0 0 Opa-Locka 68 82 67 83 / 20 40 10 10 Homestead 67 83 67 83 / 20 30 0 0 Fort Lauderdale 69 82 70 83 / 20 40 10 10 N Ft Lauderdale 69 81 69 81 / 20 50 10 10 Pembroke Pines 68 84 68 84 / 20 40 10 10 West Palm Beach 67 81 67 82 / 20 50 20 10 Boca Raton 68 81 68 83 / 20 50 20 10 Naples 65 78 65 81 / 20 20 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...AR Today through Monday and Marine...99 Monday Night through Saturday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 7, 8:35 AM EST, 2 hours 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 835 AM EST Sun Feb 7 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 835 AM EST Sun Feb 7 2021 ...Strong Thunderstorms Possible Near Lake Okeechobee... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms are possible today, which will be capable of producing lightning, gusty winds, and locally heavy rainfall. Waterspouts: Waterspouts are possible today in association with developing thunderstorms across all waters. Wind: Locally strong wind gusts will be possible today in association with shower and thunderstorm development. Flooding: Localized flooding may occur near poorly drained regions that experience shower and thunderstorm development, particularly over coastal Palm Beach County. Tornadoes: An isolated tornado cannot be ruled out today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY As a cold front stalls to the north of our area, showers and isolated thunderstorms will remain possible through Monday. Locally higher wind gusts and localized flooding may accompany any showers or thunderstorms that develop through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Feb 7, 10:35 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1035 AM EST Sun Feb 7 2021
FLZ063-066-071630-
Hendry FL-Glades FL-
1035 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 1130 AM
EST...
* At 1035 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
south of Fort Drum to 8 miles northwest of Muse. Movement was east
at 45 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Lakeport, Palmdale, Buckhead Ridge, Brighton Seminole Reservation,
Muse and Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2715 8088 2715 8086 2692 8113 2687 8112
2676 8157 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8096
TIME...MOT...LOC 1535Z 271DEG 38KT 2740 8083 2689 8163
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:35 AM EST | Special Weather Statement | MFL | Glades | 55 min |
| Feb 7, 11:13 AM EST | Severe Thunderstorm Warning | MFL | Glades | 32 min |
| Feb 7, 11:14 AM EST | Special Marine Warning | MFL | 46 min | |
| Feb 7, 12:44 PM EST | Special Weather Statement | MFL | Martin | 46 min |
| Feb 7, 2:05 PM EST | Special Marine Warning | MFL | 25 min | |
| Feb 7, 2:29 PM EST | Special Marine Warning | MFL | 31 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.